# SDR DXTA2023062289200

- Difficulty date: June 27, 2023
- Submitted: June 27, 2023
- Operation: Air carrier
- Aircraft: N816QS
- Make and model: Textrn TEXTRON700
- Aircraft serial: 7000051
- Aircraft time: 2,438 hours, 1,472 cycles
- System (JASC): 3240 · Landing Gear Brake System
- Part: Unknown
- Part number: UNKNOWN
- Condition: Unknown
- Location: Unknown
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

NORMAL LANDING - NO CAS MESSAGES PULLING INTO CHOCKS. NOTICED THE PLANE ROLLED A COUPLE OF INCHES AFTERPARKING BRAKE WAS SET AND BRAKES RELEASED. WHEN UNLOADING BAGS NOTICED SMOKE COMING OFF THE RIGHT INBOARD WHEEL. WENT BACK TO COCKPIT AND "BRAKE FAIL" CAS MESSAGE WAS DISPLAYED. BRAKE TEMPS APPEAR NORMAL.//CORRECTIVE ACTION TECHS RECEIVED BRAKE HISTORY FROM MCC STATING THE LH OB BRAKE ASSEMBLY WAS CHANGED ON 06/08/2023. NO OTHER BRAKE HISTORY ON THE AIRCRAFT. TECHS ARRIVED AT AIRCRAFT ON RAMP. POWERED AIRCRAFT ON APU AND SET THE PARKING BRAKE IAW CE700 AFM. TECHS MEASURED THE BRAKE WEAR INDICATORS AS FOLLOWS: LH OB BRAKE - 12/32" LH IB BRAKE - 3/64" RH IB BRAKE - 3/32" RH OB BRAKE - 3/64" TECHS PERFORMED GENERAL VISUAL INSPECTION OF ALL MLG BRAKES WITH NO DEFECTS NOTED, AND NO SIGN OF LEAKING ON OR AROUND MLG. TECHS ALLOWED ONE HOUR TO PASS WITH THE PARKING BRAKE SET AND NOTED THAT THE PARKING BRAKE PRESSURE DROPPED 50 PSI ON THE RH IB AND RH OB. LH IB AND LH OB REMAINED STEADY AT 2900 PSI WITH NO CAS MESSAGES PRESENT. STARTED LH AND RH ENGINES IAW CE700 AFM. TECHS PERFORMED A FULL TAXI CHECK WITH NO FAULTS NOTED. RAMPED AIRCRAFT AND SHUTDOWN AS REQUIRED. PERFORMED EXTERNAL WALK AROUND AND ADDITIONAL VISUAL INSPECTIONS OF BRAKE ASSEMBLIES WITH NO LEAKS, SMOKE OR OTHER DEFECTS NOTED.  TECHS ATTEMPTED TO PERFORM ARES DOWNLOAD NOTING THAT THE ARES WI-FI SIGNAL WAS NOT PRESENT. TECHS PERFORMED SEVERAL POWER CYCLES HOWEVER ARES COMPUTER WAS FOUND TO NOT TRANSMIT NORMALLY. TECHS DOWNLOADED ARES DATA ONTO A BLANK FLASH DRIVE AND WORKED WITH TEAM 700 TO UPLOAD FILES TO TEXTRON VIA UPLOAD LINK. TEAM 700 REVIEWED THE AIRCRAFT ARES FILES AND FOUND "ARES SHOWS THAT THE BRAKE FAIL WAS DUE TO UNCOMMANDED BRAKE PRESSURE. THIS POSTED BECAUSE THE BRAKE PRESSURE DID NOT RELEASE QUICK ENOUGH AFTER THE PARKING BRAKE HANDLE WAS STOWED. THIS HAPPENED 3 TIMES ON BOTH INBOARD AND OUTBOARD SYSTEMS. SEE FIRST GRAPH BELOW.  THE RED CIRCLES SHOW WHERE A LITTLE BRAKE PRESSURE WAS STILL PRESENT. THE CREW CYCLED POWER AND TRIED IT AGAIN AND THE BRAKE PRESSURE DROPPED OFF NORMALLY ON ALL BRAKES." TECHS POWERED AIRCRAFT AFTER ALLOWING TO SIT ALL NIGHT AND COLD SOAK. THE NEXT MORNING TECHS NOTED THAT ON THE FIRST ATTEMPT OF ENGAGING AND RELEASING THE PARKING BRAKE, TECHS RECEIVED A PROMPT BRAKE FAIL CAS AND THE PRESSURE ON THE LIVE VIEW MAINTENANCE PAGES SHOWED THE PRESSURE SLOW TO RELEASE FROM THE PARKING BRAKE VALVE. TECHS ACCESSED THE PARKING BRAKE VALVE AND FOUND THE MEASURED GAP WAS .054". TECHS ALSO ACCESSED THE FWD PEDESTAL HANDEL RIGGING AND FOUND IT TO BE WITHIN SPECIFICATION. PERFORMED THE ADJUSTMENT OF THE PARKING BRAKE VALVE IAW CE700 AMM 32-43-00, IT WAS NOTED THAT THE PRESSURE RELEASED FROM THE BRAKES MUCH FASTER, AND NO CAS WAS POSTED. TECHS COMPLIED WITH POST PARKING BRAKE VALVE ADJUSTMENT CHECKS AND NOTED THAT THE PARKING BRAKE WOULD HOLD MORE THAN 2450PSI IN 30 MINUTES WHICH IS THE ALLOWABLE LIMIT. TECHS CONTACTED MCC WITH PARKING BRAKE VALVE FINDINGS AND MCC OPTED FOR NO FURTHER ACTION. TECHS ALSO ASKED IF MCC WOULD LIKE ANY FURTHER ACTION TOWARD THE POTENTIAL SMOKING BRAKE THAT WAS SQUAWKED, CONSIDERING THAT TECHS COMPLETED A FULL TAXI CHECK, AND VISUAL INSPECTIONS OF THE BRAKES WITH NO DEFECTS NOTED. MCC ELECTS NO FURTHER ACTION.
